MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 7MM X 10MM- US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM SUPER COMPLIANT 7MM X 10MM- US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number M003SSC07100
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a procedure the operator attempted to deliver the flow diverter stent to the target lesion using the subject balloon.The subject balloon was not prepared and tested according to the directions for use before using it in the patient.After the subject balloon reached the target lesion it was inflated using 100% contrast media.During inflation even before the subject balloon could reach the optimal amount of inflation, it burst inside the patient's vascular anatomy.The subject balloon was withdrawn from the patient vascular anatomy.A neurological test was conducted on the patient, approximately three hours after the surgery (after the patient woke-up from anesthesia).It was assessed that the patient suffered scotoma (blurred vision- and patchiness in eye).According to the physician the subject balloon was defective and this was the cause of the rupture.The subject balloon was replaced with another device and the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date - added.H4 manufacturing date ¿ added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject balloon ruptured inside the patient during inflation inside of a stent.Additional information does not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.While there are a number of potential causes for the reported issue of balloon burst/ruptured during use and patient neurological deficit, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.

Brand Name
TRANSFORM SUPER COMPLIANT 7MM X 10MM- US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12873437
Report Number3008881809-2021-00493
Device Sequence Number19960633
Product Code MJN
UDI-Device Identifier07613327004519
UDI-Public07613327004519
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2023
Device Model NumberM003SSC07100
Device Catalogue NumberM003SSC07100
Device Lot Number22911510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date11/25/2021
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SURPASS EVOLVE FLOW DIVERTER STENT (STRYKER)
Outcome Attributed to Adverse Event Other;
Patient SexFemale